Virginia, 2011Flash Flood and Flood in Virginia, August 27 to 28, 2011
August 27 to 28, 2011 · NWS LWX · 2 events in 1 county or zone
Hurricane Irene tracked up the Mid-Atlantic Coast during the afternoon and evening hours of the 27th. Heavy rains associated with Irene and her rainbands fell over saturated Stafford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Irene tracked up the Mid-Atlantic Coast during the afternoon and evening hours of the 27th. Heavy rains associated with Irene and her rainbands fell over saturated Stafford County. Flash flooding resulted in some areas and flooding continued into the 28th as waters rose. Storm total rainfall reached 2.79 near Stafford.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 27, 6:39 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 27, 6:39 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT SAT AUG 27 2011
.SYNOPSIS...
HURRICANE IRENE WILL MOVE NORTHNORTHEASTWARD ALONG THE MID-
ATLANTIC COASTLINE TONIGHT AND WILL MOVE INTO WESTERN NEW ENGLAND
SUNDAY. HIGH PRESSURE WILL BUILD EARLY NEXT WEEK ACROSS THE REGION.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HURRICANE IRENE CONTS MOVG NNEWD SLOWLY FROM NERN NC AND XPCD TO
EMERGE INTO ATLC SHRTLY. FCST TRACK HAS BEEN QUITE RELIABLE...WITH
STORM PASSING ALONG DELMARVA COAST TNGT.
PCPN SHIELD IN NWRN QUADRANT HAS REORIENTED ALONG A NNE-SSW
DIRECTION AS BANDED HVY RAIN CONTS. RAINFALL RPTS IN ST MARYS CTY
HAVE APRCHD 7 INCHES...AND HVY RAIN WILL CONT FOR SVRL HRS IN SRN
MD AND ENCROACHING ON THE INTERSTATE 95 CORRIDOR. ONLY TEMPORARY
FLY IN THE OINTMENT WILL BE DRY AIR BEING ENTRAINED INTO LOPRES
CIRCULATION...WHICH WILL LMT HVY RAIN IN ST MARYS CTY DURG NEXT
COUPLE OF HRS. PCPN INTENSITY SHUD INCR AGAIN TNGT AS IRENE MOVES
OVER WATER AND REORGANIZES.
WITH THIS FCST...QPF WAS ADJUSTED UPWD ALONG THE WRN SHORE OF
CHSPK BAY. MINOR ADJUSTMENTS MADE TO TEMP/DEWPT GRIDS...WITH
PRIMARY FOCUS PLACED ON WINDS AND POPS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
IRENE WILL BCM INFLUENCED BY SHRTWV TROF APRCHG FROM W...WITH ITS
FWD MVMT XPCD TO INCR AS A RESULT. PCPN WILL END RAPIDLY FROM THE
SW ON SUN MRNG...WITH MOSTLY CLR SKIES XPCD FOR MOST ZONES BY AFTN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
IRENE WILL MOVE INTO NRN NEW ENGLAND SUN NGT. THE PRESSURE
GRADIENT WILL DIMINISH TOWARD SUNSET. COOLER AND DRIER AIR
WRAPPING AROUND THE BACKSIDE OF IRENE WILL BE DRAWN INTO THE
REGION. CLRG SKIES...LOW TEMPS SUN NGT WILL RANGE FROM THE UPPER 40S
IN THE HIGHLANDS TO LOW 60S IN THE CITIES AND ALONG THE COAST.
UPR PATTERN CAN BE CATEGORIZED AS "HIGH ZNL" DURG MID WK AS A CD
FNT TRACK INTO NEW ENGLAND...BUT MID ATLC WX WL BE CONTROLLED BY
HIGH PRES...HIGHS IN THE 80S...LOWS IN THE 50S AND 60S.
ANOTHER CD FNT WL PUSH CLOSER TO THE AREA NEXT SAT...BUT AFTR TNGT
NOT XPCTG MUCH IN THE WAY OF PCPN IN THE COMING DAYS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
BANDS OF IRENE ARE SPIRALING INTO THE AREA FROM THE E-SE THIS
AFTERNOON. EACH BAND WILL BE CAPABLE OF BRINGING HEAVY
DOWNPOURS...TEMPORARY MVFR/IFR VSBYS AND GUSTY WINDS. WINDS WILL
CONTINUE TO INCREASE INTO THE EVE HRS...WITH THE STRONGEST WINDS
EXPECTED ARND 22Z THRU 04Z. BWI/MTN/DCA WILL LIKELY EXPERIENCE
POOR VSBYS WITH HEAVY RAINFALL DURING THIS TIME - WINDS WILL BE
STRONGEST AT THESE SITES WITH SUSTAINED NELY WINDS AROUND 35 KT
AND GUSTS 40-45 KT...W/ OVR 50 KT PSBL AT FL 020. MRB/CHO WILL
LIKELY REMAIN WEST OF THE STEADY/HEAVY RAINFALL THRUOUT THE EVENT.
CONDITIONS GRADUALLY IMPROVE FROM SW TO NE SUN MRNG AS IRENE
MOVES TOWARD SRN NEW ENGLAND. NW WINDS WILL GRADUALLY WEAKEN BUT
STILL REMAIN STRONG THRUOUT THE DAY. EXPECT GUSTS TO RANGE FROM 30
KT AT CHO/MRB TO 40 KT AT BWI/MTN DURING THE AFTN SUN.
WINDS WILL DIMINISH SUN NGT. TRANQUIL PERIOD THRU THU AS HIGH PRES
SETTLES OVR THE RGN.
&&
.MARINE...
TROPICAL STORM WARNINGS ARE IN PLACE...EXCEPT A HURRICANE WARNING
SOUTH OF DRUM POINT...AS IRENE DRAWS CLOSER THIS EVENING. WINDS
WILL CONT TO INCRS...ATTM WIND GUSTS ARE RANGING FM 17 KT AT THE
TOP OF THE BAY TO 48 KT AT TANGIER ISL. HIGHEST WINDS/HEAVY RAINS
EXPECTED TONIGHT. RAIN ENDS EARLY SUNDAY...BUT EXPECT STRONG GUSTY
WINDS IN THE WAKE OF IRENE LATER SUNDAY AND GALE OR STORM WARNINGS
MAY BECOME NECESSARY.
NWLY WINDS WILL SUBSIDE SUN NGT AS IRENE PULLS FARTHER AWAY FROM THE
REGION...ALTHOUGH SCA CONDITIONS WILL LIKELY LINGER ACROSS THE NRN
CHSPK BAY INTO SUN EVE. WINDS WILL BE LIGHT THRU THE FIRST HALF OF
NEXT WEEK AS WEAK HIPRES REMAINS OVER THE AREA.
&&
.HYDROLOGY...
FLASH FLOOD WARNINGS ARE IN EFFECT...PLEASE SEE WBCFFWLWX FOR
LATEST INFORMATION.
HIGHEST EXPECTED RAINFALL FROM IRENE OVER SRN MD...THOUGH EAST-
WEST ORIENTED RAIN BANDS MAY CREATE STRIPES OF HIGHER AMOUNTS UP
AND DOWN THE WRN SHORE OF MD. LOCALLY HIGHER AMOUNTS BETWEEN 4-6
INCHES...THOUGH MOST AREAS IN THE FLOOD WATCH WILL RECEIVE BETWEEN
1-3 INCHES. EXTREME ERN PORTIONS OF THE COUNTIES BORDERING THE
CHESAPEAKE WILL SEE AMOUNTS IN THE 6-8 RANGE AND TAPERING OFF
SUBSTANTIALLY W OF I-95 - SHARP GRADIENTS OF MODERATE TO HEAVY
RAIN MARK THE PROGRESS OF THE STORM - AS WILL BE THE CASE AS THE
STORM MOVES UP THE ATLC COASTLINE.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES THIS AFTERNOON ARE 1 TO 1.5 FT IN THE
DAHLGREN AREA AND THE SRN MD PORTION OF THE BAY...CAUSING MINOR
COASTAL FLOODING AROUND HIGH TIDE. WITH IRENE TRACKING ALONG THE
OCEANIC COAST...THESE DEPARTURES ARE EXPECTED TO MAX OUT AROUND 2
TO 2.5 FEET. ONLY MINOR COASTAL FLOODING IS EXPECTED AROUND HIGH
TIDES THROUGH TONIGHT.
WITH LESS THAN THREE INCHES OF RAINFALL EXPECTED IN THE WRN DC
SUBURBS...AND LESS THAN HALF AN INCH FARTHER WEST...FRESHWATER
INPUT FROM THE POTOMAC IS NOT EXPECTED TO BE SUFFICIENT TO CAUSE
ANY COASTAL FLOODING ON THE UPPER TIDAL POTOMAC THROUGH THIS
WEEKEND. THIS WILL CONTINUE TO BE MONITORED AS IRENE PASSES.
BLOWOUT TIDES ARE THEN EXPECTED SUNDAY AS IRENE DEPARTS AND NLY-
NWLY GALES PUSH WATER OUT THE BAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DCZ001.
TROPICAL STORM WARNING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MDZ005>007-
009>011-013-014-016>018.
TROPICAL STORM WARNING FOR MDZ006-007-009>011-013-014-016-018.
HURRICANE WARNING FOR MDZ017.
VA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR VAZ052>057.
TROPICAL STORM WARNING FOR VAZ052>057.
WV...NONE.
MARINE...TROPICAL STORM WARNING FOR ANZ530>533-535>542.
HURRICANE WARNING FOR ANZ534-543.
&&
UPDATE...KRAMAR
PREV DISCUSSION...JACKSON/WOODY!Hazardous weather outlook, Aug 27, 2:26 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT SAT AUG 27 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281530-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
326 PM EDT SAT AUG 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HURRICANE WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY
SOUTH FROM DRUM POINT THIS AFTERNOON AND TONIGHT...WITH A
TROPICAL STORM WARNING FOR THE REST OF THE AREA LATE THIS
AFTERNOON AND TONIGHT. PLEASE REFER TO OUR LATEST HURRICANE LOCAL
STATEMENT /WBCHLSLWX/ FOR MORE DETAILS.
A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT. SEE
/WBCFFALWX/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HURRICANE WARNING FOR THE MARYLAND CHESAPEAKE BAY SOUTH FROM
DRUM POINT AND THE TROPICAL STORM WARNING FOR THE REST OF THE
AREA CONTINUES THROUGH SUNDAY MORNING.
THE FLASH FLOOD WATCH ALSO CONTINUES THROUGH SUNDAY MORNING.
STRONG GUSTY WINDS WILL BE POSSIBLE SUNDAY AFTERNOON BEHIND IRENE.
A GALE OR STORM WARNING MAY BE NEEDED FOR THE WATERS. THESE STRONG
NORTHWESTERLY WINDS WILL CAUSE BLOWOUT TIDES ON THE COASTAL
WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL GO INTO EFFECT LATE THIS AFTERNOON. PLEASE RELAY
ANY REPORTS OF FLOODING OR WIND DAMAGE TO THE BALTIMORE/WASHINGTON
NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281530-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
326 PM EDT SAT AUG 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TROPICAL STORM WARNING IS IN EFFECT FOR MONTGOMERY AND HOWARD
COUNTIES LATE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO OUR
LATEST HURRICANE LOCAL STATEMENT /WBCHLSLWX/ FOR MORE DETAILS.
A FLASH FLOOD WATCH IS IN EFFECT FOR MONTGOMERY...HOWARD AND
CARROLL COUNTIES THIS AFTERNOON AND TONIGHT. SEE /WBCFFALWX/ FOR
FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE TROPICAL STORM WARNING FOR MONTGOMERY AND HOWARD COUNTIES
CONTINUES THROUGH SUNDAY MORNING.
THE FLASH FLOOD WATCH FOR MONTGOMERY...HOWARD AND CARROLL COUNTIES
ALSO CONTINUES THROUGH SUNDAY MORNING.
AFTER THE STORM...STRONG GUSTY WINDS WILL BE POSSIBLE LATER ON
SUNDAY IN THE WAKE OF IRENE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL GO INTO EFFECT LATE THIS AFTERNOON. PLEASE RELAY
ANY REPORTS OF FLOODING OR WIND DAMAGE TO THE BALTIMORE/WASHINGTON
NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 27, 7:47 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
847 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM FLASH FLOOD BALTIMORE 39.30N 76.61W
08/27/2011 BALTIMORE CITY MD FIRE DEPT/RESCUE
THE 4500 BLOCK OF HARFORD ROAD WAS CLOSED DUE TO FLASH
FLOODING. THE 600 BLOCK OF WEST PATAPSCO ROAD AND THE
2300 BLOCK OF MCELDERRY ROAD WERE ALSO CLOSED.
&&
EVENT NUMBER LWX1101654
BJLLocal storm report, Aug 27, 7:52 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 2 SE ANDREWS AFB 38.79N 76.84W
08/27/2011 PRINCE GEORGES MD DEPT OF HIGHWAYS
STATE ROUTE 223 FLOODED AND CLOSED AT ROSARYVILLE ROAD.
&&
EVENT NUMBER LWX1101655
JELocal storm report, Aug 27, 7:53 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
853 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FLASH FLOOD 2 SE ANDREWS AFB 38.79N 76.84W
08/27/2011 PRINCE GEORGES MD DEPT OF HIGHWAYS
STATE ROUTE 223 FLOODED AND CLOSED AT ROSARYVILLE ROAD.
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1101655
JELocal storm report, Aug 27, 7:58 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
858 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM FLASH FLOOD PINEY POINT 38.14N 76.50W
08/27/2011 ST. MARYS MD DEPT OF HIGHWAYS
STATE ROUTE 249 CLOSED AND FLOODED.
&&
EVENT NUMBER LWX1101656
JELocal storm report, Aug 27, 8:03 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
903 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FLASH FLOOD 3 SW CROWNSVILLE 38.99N 76.62W
08/27/2011 ANNE ARUNDEL MD DEPT OF HIGHWAYS
STATE ROUTE 450 FLOODED AND CLOSED NEAR RUTLAND ROAD.
&&
EVENT NUMBER LWX1101657
JELocal storm report, Aug 27, 8:07 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FLASH FLOOD 1 S FERNDALE 39.17N 76.63W
08/27/2011 ANNE ARUNDEL MD DEPT OF HIGHWAYS
MARYLAND STATE ROUTE 176 FLOODED AND CLOSED BETWEEN
CENTRAL AVENUE AND BALTO ANNAPOLIS BOULEVARD.
&&
EVENT NUMBER LWX1101658
JEFlash Flood, Stafford
- When
- August 27, 8:23 PM EST to 10:00 PM EST
- Where
- Stafford County, 1.29 mi ENE of Falmouth to 0.93 mi NE of Falmouth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -77.450
Harrell Road was closed between Forbes Street and Deacon Road due to flash flooding from Claiborne Run. A nearby rain gauge totaled 2.40 inches.
Flood, Stafford
- When
- August 27, 10:00 PM EST to August 28, 3:00 AM EST
- Where
- Stafford County, 1.29 mi ENE of Falmouth to 1.09 mi ENE of Falmouth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -77.450
Harrell Road was flooded and closed due to earlier rainfall on Claiborne Run.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Tropical Storm in New Jersey, August 27 to 31, 20117 deaths · $797 million · EF0 · 67 events
- High Wind and Strong Wind in North Carolina, August 27, 20113 deaths · $76 million · 54 kt wind · 21 events
- Tropical Storm and Storm Surge in Pennsylvania, August 27 to 30, 20113 deaths · $7.0 million · 32 events
- Tropical Storm in Virginia, August 27 to 28, 20112 deaths · $29 million · 18 events
- Flooding and Heavy Rain in New Jersey, August 27 to 28, 20113 deaths · 13 events
- Tornado and Tropical Storm in Delaware, August 27 to 30, 20112 deaths · EF1 · 15 events
- Flooding in New York, August 27 to 29, 20112 deaths · 1 injured · 24 events
- Tropical Storm in Virginia, August 27 to 28, 20111 death · $29 million · 7 events
- Tropical Storm and Flash Flooding in Maryland, August 27 to 28, 20111 death · $4.1 million · 15 events
- Tropical Storm in North Carolina, August 27 to 28, 2011$41 million · 6 events
- High Surf in Florida, August 27, 20111 death · 1 event
- Tropical Storm in Virginia, August 27 to 28, 20111 injured · $10 million · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342300, 342301.